MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM CURVED EXTENSION DIALYSIS CATHETER KIT 13F (TRIPLE-LU; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM CURVED EXTENSION DIALYSIS CATHETER KIT 13F (TRIPLE-LU; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of redv2039 showed one other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility in (b)(6).
 
Event or Problem Description
It was reported that the catheter twists or expands before introduction.No other information was provided.It was reported this occurred with two devices.This addresses the second device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of damage dilator tips is confirmed but the exact cause remains unknown.One photo sample of two dilators were provided for evaluation.The dilators shown appear to be different sizes.The distal sections of the dilators are shown without the proximal hubs being visible.Blood residue is present on the dilator shafts.The distal tips appear deformed with light material discoloration being present.The dilator on the bottom side shows more deformation with the distal tip being round outwards.The dilator on the top side appears to be compressed or bent near the distal shaft end.Based on the evidence of use and deformation visible, possible contributing factors include advancement against resistance and insertion technique.A review of the manufacturing records did not reveal any evidence to suggest a manufacturing related root cause contributed to the reported event.Since the dilators were observed to be damaged, the complaint is confirmed but the exact cause remains unknown.A lot history review (lhr) of redv2039 showed one other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility in france.

Brand Name
POWER-TRIALYSIS SHORT-TERM CURVED EXTENSION DIALYSIS CATHETER KIT 13F (TRIPLE-LU
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10512110
Report Number3006260740-2020-03198
Device Sequence Number19471450
Product Code NIE
UDI-Device Identifier00801741042003
UDI-Public(01)00801741042003
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K133456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberN/A
Device Catalogue Number5618240
Device Lot NumberREDV2039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2020
Event Location Hospital
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer10/28/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date11/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1